Azathioprine-induced liver injury in a patient with multiple autoimmune syndrome


OKAN G., Vural P., PEKER O., COLAKOGLU E., SARUC M.

JOURNAL OF DERMATOLOGICAL TREATMENT, vol.21, no.6, pp.357-360, 2010 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 21 Issue: 6
  • Publication Date: 2010
  • Doi Number: 10.3109/09546630903410174
  • Journal Name: JOURNAL OF DERMATOLOGICAL TREATMENT
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.357-360
  • Istanbul University Affiliated: Yes

Abstract

Extraintestinal manifestations are frequent in patients with ulcerative colitis. They are most commonly associated with active bowel disease but can also occur prior to bowel disease or during a period of remission. The disease often requires long-term therapy. The tolerability of drugs is essential for the comprehensive management of patients. Azathioprine is considered an indispensable drug for the treatment of severe ulcerative colitis patients. It is used to prevent relapse or to treat patients who are refractory to corticosteroids. We report a patient who had alopecia areata, vitiligo, recurrent episcleritis, ulcerative colitis and azathioprine-induced liver injury, and review the related literature.